Alert archive / Wisconsin / Special Weather Statements in 2017

Special Weather Statement, NWS Milwaukee, WI

June 17, 2017Milwaukee County, Wisconsin

NWS Milwaukee, WI issued this special weather statement at Jun 17, 2017, 6:21 PM CDT for Milwaukee County, Wisconsin. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2017, 6:21 PM CDT (23:21 UTC)
Expired
Jun 17, 2017, 6:45 PM CDT
In force
24 min
Issued by
NWS Milwaukee, WI

County Milwaukee County, WI

The radar

The Milwaukee radar (KMKX), 52 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2017-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2017-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1221 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

312 
WWUS83 KMKX 172321
SPSMKX

Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
621 PM CDT SAT JUN 17 2017

WIZ066-172345-
Milwaukee-
621 PM CDT SAT JUN 17 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MILWAUKEE COUNTY...

At 620 PM CDT, a thunderstorm was located over southern Milwaukee, 
moving east at 35 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Milwaukee, West Allis, Wauwatosa, Greenfield, Oak Creek, South
Milwaukee, Cudahy, Whitefish Bay, Greendale, St. Francis, Hales
Corners, West Milwaukee, Milwaukee Hoan Bridge, Shorewood, State Fair
Park, Marquette University, UW-
Milwaukee, Mitchell Park Domes, Milwaukee Co Zoo and Miller Park.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4291 8784 4291 8802 4300 8807 4307 8806
      4312 8790 4310 8787 4307 8787 4305 8789
      4302 8790 4299 8788 4298 8786 4297 8785
TIME...MOT...LOC 2320Z 255DEG 36KT 4300 8797 

$$

HENTZ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jun 17, 3:18 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jun 17, 3:18 PM CDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
318 PM CDT Sat Jun 17 2017

.DISCUSSION...

.TONIGHT and SUNDAY...Forecast Confidence is medium...
A few showers are pushing into the region this afternoon with a
weak shortwave that will move across the region late this
afternoon. Isolated showers and maybe a thunderstorm is possible
this evening with instability lingering and an 850mb thermal
ridge nudging into the region. A surface front is departing the
state keeping the threat for severe storms further south across
Illinois. A strong upper trough will approach the region tonight
and upper divergence increases in response. A surface low will
move into northern WI. There is a chance for precip and thunder
with these features later this evening. Thunder chances diminish
after midnight. Sunday morning, precip chances will be more toward
central WI, closer to the surface low.

Temperatures will be cooler on Sunday with the passage of the
upper trough. Scattered cumulus expected during the afternoon,
while closer to central WI it may be overcast. West winds will be
a little gusty. Cyclonic flow will linger and low level lapse
rates will be steep so can't rule out a few showers and maybe a
thunderstorm popping up in the afternoon.

Monday and Tuesday...Forecast confidence is medium.

An upper level trough will be drifting across the area during the
period. The cooler air aloft will combine with the peak heating of
the afternoon to produce scattered showers and possible
thunderstorms primarily in the afternoon and early evening. No
severe weather expected. Temps will remain much cooler...in the
70s.

Wednesday through Saturday...Forecast confidence is medium.

Once the upper trough moves off, we get into a fast, more zonal
flow. A few short waves will clip through the region in this
faster flow. One comes through Wednesday afternoon into Wednesday
night and another on Friday. These will bring a chance of showers
and storms. At this point, there doesn't appear to be much concern
for severe weather. Temperatures remain at or just below normal
through the end of the week.

&&

.AVIATION(21Z TAFS)...
There is a small chance for some showers and maybe a thunderstorm
this evening. Lower ceilings and visibilities are possible with
any storms, but otherwise VFR conditions are expected through
tonight. Ceilings of 1000-2000 are possible Sunday morning,
becoming 3000-4000ft during the afternoon. West winds will gust
20-25 knots on Sunday.

&&

.MARINE...
Winds and waves will remain below small craft levels. West winds
will gust around 20 knots on Sunday. See some transient fog on
webcams. West winds later tonight should scour this out.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Tonight/Sunday and Aviation/Marine...Marquardt
Sunday Night through Saturday...Davis
Hazardous weather outlook, Jun 17, 4:29 PM CDT, 1 hour 52 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
429 PM CDT Sat Jun 17 2017

WIZ046-047-051-052-056>060-062>072-182130-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
429 PM CDT Sat Jun 17 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Tonight

There is a Slight Risk of severe thunderstorms over portions of
southeast Wisconsin south of a line from Port Washington to
Sullivan to Brodhead. The rest of southeast and most of south
central Wisconsin is in a marginal risk into the evening.
Damaging winds and large hail are the main concerns with this
round of potential severe weather.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

There are chances of thunderstorms at times from Sunday through
Friday. No severe weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed into this evening.

LMZ643>646-182130-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
429 PM CDT Sat Jun 17 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Tonight

There is a chance for thunderstorms for the remainder of this
afternoon and into the evening. There is a Slight Risk of severe
thunderstorms south of Port Washington. High winds and large hail
are the main concerns.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Westerly winds will approach Small Craft Advisory levels on
Sunday.

There are chances of thunderstorms at times from Sunday through
Friday.

Hentz

www.weather.gov/mkx

In the hours before

Special weather statement, Jun 17, 6:05 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
605 PM CDT SAT JUN 17 2017

WIZ062-067-068-172330-
Green-Lafayette-Iowa-
605 PM CDT SAT JUN 17 2017

...A STRONG THUNDERSTORM WILL AFFECT EASTERN LAFAYETTE...NORTHWESTERN
GREEN AND SOUTHEASTERN IOWA COUNTIES...

At 602 PM CDT, a strong thunderstorm was located near Darlington,
moving east at 40 mph.

Winds in excess of 30 mph are possible with this storm.  Funnel
clouds were reported with this storm, but no tornado toughdowns
were reported.

Locations impacted include...
Monroe, Darlington, Argyle, Blanchardville, Somers, Wiota, Lamont,
Hollandale, Gratiot, Jordan Center, Yellowstone Lake St Park and
Woodford.

LAT...LON 4275 9028 4291 8984 4286 8984 4286 8968
      4261 8959 4255 9015
TIME...MOT...LOC 2302Z 255DEG 36KT 4267 9011

HENTZ
Special weather statement, Jun 17, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
621 PM CDT SAT JUN 17 2017

WIZ066-172345-
Milwaukee-
621 PM CDT SAT JUN 17 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MILWAUKEE COUNTY...

At 620 PM CDT, a thunderstorm was located over southern Milwaukee,
moving east at 35 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Milwaukee, West Allis, Wauwatosa, Greenfield, Oak Creek, South
Milwaukee, Cudahy, Whitefish Bay, Greendale, St. Francis, Hales
Corners, West Milwaukee, Milwaukee Hoan Bridge, Shorewood, State Fair
Park, Marquette University, UW-
Milwaukee, Mitchell Park Domes, Milwaukee Co Zoo and Miller Park.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4291 8784 4291 8802 4300 8807 4307 8806
      4312 8790 4310 8787 4307 8787 4305 8789
      4302 8790 4299 8788 4298 8786 4297 8785
TIME...MOT...LOC 2320Z 255DEG 36KT 4300 8797

HENTZ

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:59 PM CDTSpecial Weather StatementMKXSauk46 min
Jun 16, 8:23 PM CDTSpecial Weather StatementMKXSheboygan37 min
Jun 16, 8:45 PM CDTSpecial Marine WarningMKX30 min
Jun 16, 9:05 PM CDTSpecial Weather StatementMKXMarquette55 min
Jun 16, 9:50 PM CDTSpecial Weather StatementMKXIowa55 min
Jun 16, 9:53 PM CDTSpecial Weather StatementMKXDane52 min
Jun 16, 10:03 PM CDTSevere Thunderstorm WarningMKXDane42 min
Jun 16, 10:14 PM CDTSpecial Weather StatementMKXGreen46 min
Jun 16, 10:32 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette43 min
Jun 16, 10:43 PM CDTSpecial Weather StatementMKXJefferson47 min
Jun 16, 10:45 PM CDTSevere Thunderstorm WarningMKXDane, Jefferson, Rock45 min
Jun 16, 11:03 PM CDTSpecial Weather StatementMKXDodge42 min
Jun 16, 11:12 PM CDTSpecial Weather StatementMKXLafayette48 min
Jun 16, 11:28 PM CDTSpecial Weather StatementMKXDane47 min
Jun 16, 11:49 PM CDTSpecial Weather StatementMKXDane26 min
Jun 16, 11:52 PM CDTSpecial Weather StatementMKXWashington23 min
Jun 17, 12:04 AM CDTSpecial Weather StatementMKXLafayette26 min
Jun 17, 12:26 AM CDTSpecial Weather StatementMKXGreen34 min
Jun 17, 12:49 AM CDTSpecial Weather StatementMKXJefferson26 min
Jun 17, 1:00 AM CDTSpecial Weather StatementMKXGreen30 min
Jun 17, 1:14 AM CDTSpecial Weather StatementMKXJefferson31 min
Jun 17, 1:26 AM CDTSpecial Weather StatementMKXRock34 min
Jun 17, 1:46 AM CDTSpecial Weather StatementMKXWaukesha29 min
Jun 17, 1:59 AM CDTSpecial Weather StatementMKXWalworth31 min
Jun 17, 2:25 AM CDTSpecial Weather StatementMKXWaukesha35 min
Jun 17, 2:49 AM CDTSpecial Weather StatementMKXKenosha, Milwaukee, Racine26 min
Jun 17, 3:03 AM CDTSpecial Marine WarningMKX57 min
Jun 17, 6:05 PM CDTSpecial Weather StatementMKXLafayette25 min
Jun 17, 6:09 PM CDTTornado WarningMKXLafayette36 min
Jun 17, 6:43 PM CDTSpecial Weather StatementMKXGreen, Rock32 min
Jun 17, 6:49 PM CDTSpecial Weather StatementMKXKenosha26 min

Nearby

Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.